Alert archive / Oklahoma / Red Flag Warnings in 2007

Red Flag Warning 8, NWS Norman, OK

November 19, 20076 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Nov 19, 2007, 12:46 PM CST for 6 counties in Oklahoma. It took effect at Nov 19, 2007, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2007, 12:46 PM CST (18:46 UTC)
In effect from
Nov 19, 2007, 1:00 PM CST
Expired
Nov 19, 2007, 6:00 PM CST
In force
5 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 107 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOUN 191846
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1246 PM CST MON NOV 19 2007

...RED FLAG WARNING FOR NORTHWEST OKLAHOMA...

.VERY WARM TEMPERATURES...COMBINED WITH DRY AIR AND STRONG WINDS
WILL CREATE CRITICAL FIRE DANGER CONDITIONS. RAPID RATES OF SPREAD
CAN BE EXPECTED OVER NORTHWEST AND PARTS OF WEST-CENTRAL OKLAHOMA
THROUGH THE AFTERNOON HOURS. 

OKZ004>006-009-010-014-200000-
/O.NEW.KOUN.FW.W.0008.071119T1900Z-071120T0000Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-ROGER MILLS-
1246 PM CST MON NOV 19 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

AFTERNOON TEMPERATURES IN THE 80 TO 85 DEGREE RANGE...RELATIVE
HUMIDITIES 15 TO 20 PERCENT...AND STRONG SOUTHWEST WINDS WILL
SUPPORT DANGEROUS WILDFIRE BEHAVIOR. CONDITIONS WILL IMPROVE
TOWARD AND AFTER 6 PM THIS EVENING WHEN TEMPERATURES COOL AND
WINDS DECREASE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KOUN 192141
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
341 PM CST MON NOV 19 2007

...WARM DRY AND BREEZY WEATHER THROUGH TUESDAY...

.LOW PRESSURE WILL DROP SOUTH ALONG THE FRONT RANGE OF THE
ROCKIES...AND INTO KANSAS BY TUESDAY AFTERNOON. SOUTHWEST WINDS
WILL BRING VERY DRY AIR EAST OUT OF THE PANHANDLES...PUSHING
TEMPERATURES INTO THE MIDDLE 80S...BOTH THIS AFTERNOON AND AGAIN
ON TUESDAY. COMBINED WITH LOW HUMIDITY AND BREEZY WINDS...THIS
WILL CREATE A SITUATION FAVORABLE FOR THE RAPID SPREAD OF
WILDFIRES ACROSS NORTHWEST AND PARTS OF WEST CENTRAL OKLAHOMA.

OKZ004>006-009-010-014-200545-
/O.NEW.KOUN.FW.A.0006.071120T1700Z-071121T0000Z/
/O.CON.KOUN.FW.W.0008.000000T0000Z-071120T0000Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-ROGER MILLS-
341 PM CST MON NOV 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST
THIS AFTERNOON. 

RED FLAG CONDITIONS WERE EASILY MET THIS AFTERNOON...WITH TEMPERATURES 
80 TO 85 DEGREES...RELATIVE HUMIDITY 15 TO 20 PERCENT...AND
SOUTHWEST WINDS OF 20 GUSTING TO 30 MPH. TEMPERATURE AND HUMIDITY
WILL IMPROVE RAPIDLY OVERNIGHT...BEGINNING AROUND 6 PM...BUT
BREEZY SOUTH WINDS COULD HAMPER ANY ONGOING FIRE FIGHTING EFFORTS.

RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP AGAIN TUESDAY...WITH
VERY SIMILAR VALUES OF TEMPERATURE...HUMIDITY...AND WIND SPEEDS.
THIS PERIOD OF POTENTIAL RED FLAG CONDITIONS WILL ALSO BE
FOLLOWED BY A SHARP WIND SHIFT EARLY TUESDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ021-200545-
/O.NEW.KOUN.FW.A.0006.071120T1700Z-071121T0000Z/
BECKHAM-
341 PM CST MON NOV 19 2007

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. 

RED FLAG CONDITIONS WERE VERY NEARLY MET OVER BECKHAM COUNTY ON
MONDAY AFTERNOON. THE WEATHER PATTERN WILL CHANGE VERY LITTLE ON
TUESDAY...AND IT IS POSSIBLE THAT RED FLAG CONDITIONS WILL BE MET
FOR SEVERAL HOURS DURING THE AFTERNOON. TEMPERATURES WILL EASILY
REACH THE LOWER 80S...AND WINDS ARE FORECAST AT 20 TO 25 MPH WITH
HIGHER GUSTS. IF WIND DIRECTION WERE TO CHANGE SLIGHTLY...BRINGING
DRIER AIR FROM THE PANHANDLE...HUMIDITY MAY DROP BELOW 20
PERCENT...CREATING AN ENVIRONMENT VERY FAVORABLE FOR THE RAPID
SPREAD OF WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT RED FLAG CONDITIONS ARE FORECAST
TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

BURKE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 19, 10:41 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Nov 19, 10:41 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1041 AM CST MON NOV 19 2007

.DISCUSSION...
UPDATED TO REFLECT CHANGES TO DENSE FOG ADVISORY.

&&

.PREV DISCUSSION... /ISSUED 1032 AM CST MON NOV 19 2007/

DISCUSSION...
MAIN ADJUSTMENTS THIS MORNING WERE TO LOWER AFTERNOON TEMPS A
CATEGORY OR TWO ACROSS CENTRAL AND SOUTHERN PARTS OF
OKLAHOMA...WHERE LOW CLOUDS WILL LIKELY PERSIST INTO THE EARLY
AFTERNOON HOURS. ALSO TWEAKED SKY/WX GRIDS TO BETTER REFLECT
ONGOING STRATUS AND FOG.

MARGINAL RED FLAG CONDITIONS STILL EXPECTED OVER A SMALL PORTION
OF NORTHWEST OKLAHOMA FOR A FEW HOURS THIS AFTERNOON AND THIS WILL
NEED TO BE MONITORED CLOSELY. WINDS AND RH VALUES WILL BE MARGINAL
BUT WILL HAVE NOT TROUBLE AT ALL AS FAR AS TEMPERATURES GO.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  79  60  80  42 /   0   0   0  20
HOBART OK         80  57  80  41 /   0   0   0  10
WICHITA FALLS TX  85  61  84  49 /   0  10   0  10
GAGE OK           81  51  75  34 /   0   0   0  20
PONCA CITY OK     78  60  78  39 /   0   0  10  30
DURANT OK         78  62  80  59 /   0  10   0  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR OKZ023>031-038>040-
     044-045.

TX...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR TXZ090.

&&

11/22
Hazardous weather outlook, Nov 19, 11:50 AM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CST MON NOV 19 2007

OKZ004>048-050>052-TXZ083>090-201300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CST MON NOV 19 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A STABLE AIRMASS WILL PREVENT THE DEVELOPMENT OF THUNDERSTORMS
THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO.

OTHER HAZARDOUS WEATHER...
AREAS OF FOG WILL FORM TONIGHT OVER ALL BUT FAR WESTERN OKLAHOMA AND
PORTIONS OF WESTERN NORTH TEXAS. SOME OF THIS FOG MAY BECOME DENSE
TOWARD SUNRISE TUESDAY MORNING...IMPACTING TRAVEL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND
EARLY WEDNESDAY...MAINLY OVER EAST-CENTRAL AND SOUTHEAST PORTIONS OF
OKLAHOMA. DUE TO LIMITED INSTABILITY...SEVERE STORMS ARE NOT
EXPECTED.

OTHER HAZARDOUS WEATHER...
THE COLDEST AIR OF THE SEASON IS EXPECTED TO SPREAD OVER THE REGION
TUESDAY NIGHT AND WEDNESDAY. WIDESPREAD FREEZING TEMPERATURES ARE
EXPECTED EACH NIGHT FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. THE
COLDEST NIGHTS CURRENTLY APPEAR TO BE THURSDAY NIGHT AND FRIDAY
NIGHT...WHERE MANY LOCATIONS WILL SEE THEIR FIRST KILLING FREEZE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7AM
TUESDAY.

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 1:12 AM CSTDense Fog AdvisoryOUNAlfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 34 more11 hr
Nov 19, 3:41 PM CSTFire Weather WatchOUNAlfalfa, Beckham, Ellis, Harper, Roger Mills, Woods and 1 more13 hr

Nearby

Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.